Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 334, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 18, 2014, 6:43 PM MDT for Perkins County, Nebraska. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2014, 6:43 PM MDT (00:43 UTC)
- Expired
- Aug 18, 2014, 7:02 PM MDT
- In force
- 19 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Perkins County, NE
The radar
The North Platte radar (KLNX), 155 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 6:45 PM MDT | HAIL 0.5 | 3 S Madrid, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1217 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 2149 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
637
WUUS53 KLBF 190043
SVRLBF
NEC135-190130-
/O.NEW.KLBF.SV.W.0334.140819T0043Z-140819T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM MDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 730 PM MDT
* AT 641 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MADRID...AND
MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELSIE AROUND 655 PM MDT.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 56 AND 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4070 10152 4070 10158 4079 10172 4094 10169
4081 10125 4070 10125 4070 10151
TIME...MOT...LOC 0044Z 299DEG 14KT 4080 10149
HAIL...1.00IN
WIND...60MPH
$$
SPRINGER1 follow-up statement
587
WWUS53 KLBF 190102
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT MON AUG 18 2014
NEC135-190112-
/O.CAN.KLBF.SV.W.0334.000000T0000Z-140819T0130Z/
PERKINS NE-
702 PM MDT MON AUG 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERKINS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4070 10152 4070 10158 4079 10172 4094 10169
4081 10125 4070 10125 4070 10151
TIME...MOT...LOC 0102Z 299DEG 14KT 4077 10141
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 5:31 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 18, 5:31 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 631 PM CDT MON AUG 18 2014 .SYNOPSIS... ISSUED AT 332 PM CDT MON AUG 18 2014 UPPER LEVEL RIDGE ACROSS THE SOUTHERN ROCKIES TODAY...WITH A LOW ACROSS NRN CA. MEANWHILE A LOW PRESSURE SYSTEM WAS MOVING ACROSS THE NORTHERN PLAINS. SEVERAL WEAK BOUNDARY ARE ANALYZED USING VIS SAT ACROSS THE HIGH PLAINS. TEMPS HAVE WARMED INTO THE 80S...A LITTLE COOLER THAN YESTERDAY...HOWEVER HAVE SOME COOL AIR ALOFT ENOUGH TO CREATE SOME INSTABILITY. RADAR SHOWING SOME WEAK DEVELOPMENT OVER N CENTRAL AND STRONGER DEVELOPMENT ACROSS THE WESTERN PANHANDLE. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 332 PM CDT MON AUG 18 2014 FORECAST FOCUS IS THUNDERSTORM POTENTIAL THIS EVENING. WHILE NOT AS ROBUST AS YESTERDAY...NEAR TERM MODELS ARE SHOWING SIGNS OF CATCHING ONTO ONGOING DEVELOPMENT. MODELS ARE IN AGREEMENT BRINGING WESTERN NEBRASKA ACTIVITY SE ACROSS W CENTRAL AND SW NEBRASKA. ALSO EXPECT THE NARROW LINE OF ACTIVITY TO CONTINUE ACROSS PORTIONS OF N CENTRAL FOR THE NEXT FEW HOURS. THUS FORECAST HAS SHIFTED FROM A MAINLY DRY FORECAST TO ISOLATED AND MAYBE SCATTERED SHOWERS AND THUNDERSTORMS. POPS REMAIN LOW AS COVERAGE CONFIDENCE IS LOW...ALTHOUGH GAINING CONFIDENCE THE THUNDERSTORMS WILL HOLD TOGETHER. LAPS SHOW POCKETS OF 2000 TO 3000 J/KG OF CAPE ACROSS THE AREA...AND 40 KTS OF SHEAR. UPPER LEVEL SUPPORT IS MARGINAL...SO EXPECT ONLY A FEW STRONG STORMS...HOWEVER CAN NOT RULE OUT A STRAY SEVERE STORM. WITH SKIES PARTLY TO MOSTLY CLEAR TEMPS WILL COOL INTO THE UPPER 50S TO THE WEST AND AROUND 60 IN THE EAST. TOMORROW THE RIDGE ACROSS THE ROCKIES WILL BEGIN TO MIGRATE EAST. SW NEB SHOULD WARM INTO THE LOWER 90S...WITH UPPER 80S ACROSS THE NORTH. FORECAST IS DRY THROUGH MUCH OF THE AFTERNOON...HOWEVER DEVELOPMENT LATE IN THE DAY ACROSS THE WEST IS EXPECTED WHICH MIGHT IMPACT THE EASTERN PANHANDLE DURING THE LATE AFTERNOON HOURS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 332 PM CDT MON AUG 18 2014 AS THE MID TROPOSPHERE EVOLVES TO A TROUGH OVER THE WESTERN STATES... THE WEST-NORTHWEST FLOW BECOMES SOUTHWEST KEEPING A FAIRLY ACTIVE PATTERN IN FORCE. FOR TUESDAY NIGHT...THE SURFACE BOUNDARY IS FORCED NORTH INTO NORTH CENTRAL AND NORTHWEST NEBRASKA. VERY UNSTABLE CONDITIONS CONTINUE ALONG THE BOUNDARY WITH 800MB BASED CAPE 2500-3400J/KG BUT THE 0-6KM BULK SHEAR IS EXPECTED TO BE 20-30KT. WITHOUT A BETTER OFFSET OF THE UPWARD MOTION...LARGE HAIL IS UNLIKELY TO REACH THE SURFACE. CURRENT INDICATIONS ARE THAT IF THE THUNDERSTORMS ORGANIZE INTO A CONVECTIVE SYSTEM...HEAVY RAIN IS THE LIKELY RESULT FOR CENTRAL AND NORTHERN NEBRASKA. VERY UNSTABLE CONDITIONS ARE AGAIN EXPECTED WEDNESDAY AFTERNOON BUT WITH WEAK SHEAR ONCE MORE. PROJECTIONS OF THE LOW LEVEL THETA-E SHOW A COOL FRONT COMING THROUGH CENTRAL AND WESTERN NEBRASKA WEDNESDAY NIGHT AND THURSDAY. THE FRONT STALLS ACROSS SOUTHERN NEBRASKA THURSDAY. AT THIS POINT...THERE IS SOME DISAGREEMENT AMONG THE MODELS WITH THE POSITION AND TIMING OF THE LOW AND THE FRONT. THERE ARE SIGNIFICANT DIFFERENCES AMONG THE EXTENDED MODELS WITH THE NEXT SYSTEM COMING ACROSS THIS WEEKEND. THE ONE THING IN COMMON IS CYCLOGENESIS IN EASTERN COLORADO WITH THE CYCLONE COMING ACROSS THE CENTRAL PLAINS...THE MAIN DIFFERENCES BEING TRACK AND TIMING. THE 12Z ECMWF BRINGS IT OUT OF COLORADO AT THE EARLIEST TIME WITH THE SYSTEM CROSSING FROM SOUTHEAST COLORADO THROUGH KANSAS AND EASTERN NEBRASKA TO SOUTHERN MINNESOTA. THE GFS SHOWS A SIMILAR TRACK...BUT WITH THE GFS RUNNING ABOUT 36 HOURS BEHIND THE ECMWF. THE GEM HAS A TRACK THROUGH OKLAHOMA BUT ABOUT THE SAME AS THE GFS IN TIMING. THOUGH THERE ARE LARGE DIFFERENCES WITH THE TRACK OF THE CYCLONE... ALL THREE SHOW THE FRONT COMING ACROSS NEBRASKA FRIDAY AND FRIDAY NIGHT WITH THE FRONT STALLING ACROSS THE CENTRAL PLAINS SATURDAY. AS A RESULT...THE DETERMINISTIC PRECIPITATION OUTPUT IS SIMILAR FOR THE THREE EXTENDED FORECAST MODELS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 631 PM CDT MON AUG 18 2014 UNTIL 02Z...ISOLATED THUNDERSTORMS TO AFFECT THE KLBF VICINITY AND INCLUDED VCTS. THEREAFTER...NO THUNDERSTORMS EXPECTED. VFR CONDITIONS FOR KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...SPRINGER AVIATION...ROBERG
Hazardous weather outlook, Aug 18, 2:41 PM MDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT MON AUG 18 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-192045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT MON AUG 18 2014 /241 PM MDT MON AUG 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS PORTIONS OF WEST CENTRAL AND SOUTHWEST NEBRASKA. A STRAY THUNDERSTORM WILL ALSO BE POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. THE MAIN ACTIVITY IS EXPECTED SOUTHWEST OF A HYANNIS...TO TRYON..TO NORTH PLATTE LINE. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS EVENING ACROSS THE SOUTHEASTERN PORTION OF THE PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CONTINUED THREAT FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH SUNDAY. AT THIS TIME...THE BEST CHANCES FOR SEVERE STORMS IS ON THURSDAY NIGHT AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Special weather statement, Aug 18, 5:51 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 651 PM CDT MON AUG 18 2014 NEZ059-190030- LINCOLN NE- 651 PM CDT MON AUG 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN COUNTY UNTIL 730 PM CDT... AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SUTHERLAND...OR 20 MILES WEST OF NORTH PLATTE...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... HERSHEY AROUND 700 PM CDT. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 151 AND 179. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 66 AND 81. SPRINGER
Special weather statement, Aug 18, 6:16 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 716 PM CDT MON AUG 18 2014 NEZ058-069-190100- CHASE NE-PERKINS NE- 616 PM MDT MON AUG 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERKINS AND SOUTHWESTERN CHASE COUNTIES UNTIL 700 PM MDT... AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AMHERST...OR 12 MILES NORTHEAST OF HOLYOKE...MOVING SOUTHEAST AT 30 MPH. HAIL EXCEEDING THE SIZE OF NICKELS AND WIND GUSTS EXCEEDING 50 MPH ARE EXPECTED WITH THIS STORM. THE STORM HAS POTENTIAL FOR PRODUCING LARGE HAIL AND DAMAGING WIND. THIS STORM WILL BE NEAR... LAMAR AROUND 640 PM MDT. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 30. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
Local storm report, Aug 18, 6:22 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
722 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL GRANT 40.84N 101.73W
08/18/2014 M0.88 INCH PERKINS NE TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL...WIND GUSTS TO 30 MPH.
&&
SJACOBSLocal storm report, Aug 18, 6:24 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 5 W GRANT 40.84N 101.82W
08/18/2014 E1.75 INCH PERKINS NE PUBLIC
PUBLIC REPORTED HAIL RANGING FROM PENNY TO GOLF BALL SIZE
COVERING THE GROUND WHITE.
&&
ROBERGLocal storm report, Aug 18, 6:26 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL GRANT 40.84N 101.73W
08/18/2014 E1.00 INCH PERKINS NE PUBLIC
&&
MARTINSpecial weather statement, Aug 18, 6:33 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 733 PM CDT MON AUG 18 2014 NEZ004-190115- SHERIDAN NE- 633 PM MDT MON AUG 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL 715 PM MDT... AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF HAY SPRINGS...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HIGHWAY 250 CROSSING THE NIOBRARA RIVER... SMITH LAKE STATE WILDLIFE MANAGEMENT AREA... ARGO HILL... WOLF HILL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:29 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.